Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 26, 2009, 1:18 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2009, 1:18 PM CDT (18:18 UTC)
- Expired
- May 26, 2009, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:00 PM CDT | HEAVY RAIN 2 | 10 W Girard, IL | BETWEEN WEST OUTER LAKE AND EMERSON AIRLINE RD...RAIN COVERING ROADS...SLOWING TRAFFIC. |
| May 26, 4:13 PM CDT | HEAVY RAIN 2.9 | 4 W Bunker Hill, IL | 2.90 INCH IN 18 HOURS |
| May 26, 4:28 PM CDT | FLOOD | 4 N Shipman, IL | 1 FOOT OF WATER OVER CHESTERFIELD ROAD...2 MILES SOUTH OF HIGHWAY 111. |
| May 26, 5:00 PM CDT | HEAVY RAIN 1.15 | Hillsboro, IL | TOTAL SO FAR TODAY |
| May 26, 6:10 PM CDT | HEAVY RAIN 1.29 | Hillsboro, IL | TOTAL SO FAR TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 261818
FFWLSX
ILC005-117-119-135-270030-
/O.NEW.KLSX.FF.W.0025.090526T1818Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS
MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
MADISON COUNTY IN SOUTHWEST ILLINOIS
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF UP TO 2 INCHES PER HOUR HAVE BEEN
REPORTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARLINVILLE...COLLINSVILLE...EDWARDSVILLE...GILLESPIE...GLEN
CARBON...HILLSBORO...LITCHFIELD...MARYVILLE...BUNKER HILL...AND
LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
3878 9014 3883 9011 3886 9014 3952 9014
3953 8956 3935 8953 3934 8926
$$
BROWNING2 follow-up statements
000
WGUS73 KLSX 262044
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE MAY 26 2009
ILC005-117-119-135-270030-
/O.CON.KLSX.FF.W.0025.000000T0000Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MADISON IL-BOND IL-MACOUPIN IL-
344 PM CDT TUE MAY 26 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MACOUPIN...BOND...
MADISON AND MONTGOMERY COUNTIES UNTIL 730 PM CDT...
AT 342 PM CDT...RADAR INDICATED THE BAND OF THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE WEAKENED AND MOVED TO THE EAST OF THE
WARNED AREA. SPOTTER AND LOCAL LAW ENFORCEMENT REPORTS THAT A
NUMBER OF CREEKS ARE NEAR BANKFULL...BUT NO FLOODING WAS REPORTED.
ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY...
MADISON...BOND...AND MACOUPIN COUNTIES DURING THE REMAINDER OF THE
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
IN A SHORT PERIOD OF TIME...WHICH COULD RESULT IN FLOODING.
PEOPLE IN THE WARNED AREA THAT LIVE NEAR OR TRAVEL NEAR FLOOD PRONE
LOCATIONS SHOULD REMAIN ALERT THROUGH THE EARLY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
3878 9014 3883 9011 3886 9014 3952 9014
3953 8956 3935 8953 3934 8926
$$
GLASS000
WGUS73 KLSX 270038
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT TUE MAY 26 2009
ILC005-117-119-135-270100-
/O.EXP.KLSX.FF.W.0025.000000T0000Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MADISON IL-BOND IL-MACOUPIN IL-
738 PM CDT TUE MAY 26 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACOUPIN...BOND...
MADISON AND MONTGOMERY COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
A FEW LOCAL OR COUNTY ROADS WERE STILL REPORTED CLOSED IN MACOUPIN
COUNTY...HOWEVER ALL MAJOR ROADS WERE REPORTED TO BE OPEN. DRIVERS
SHOULD CONTINUE TO USE CAUTION TONIGHT AND OBEY ALL ROAD CLOSURE
SIGNS AS WATER RECEDES SINCE EVEN A SMALL AMOUNT OF WATER CAN CAUSE
HYDROPLANING. ALSO FAST FLOWING WATER FROM EARLIER TODAY COULD HAVE
DAMAGED ROAD SURFACES CAUSING UNSAFE DRIVING CONDITIONS.
LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
3878 9014 3883 9011 3886 9014 3952 9014
3953 8956 3935 8953 3934 8926
$$
CARNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:35 PM CDT, 43 minutes earlier.
Area forecast discussion, May 26, 12:35 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1235 PM CDT TUE MAY 26 2009 .DISCUSSION... /321 AM CDT TUE MAY 26 2009/ VERTICALLY STACKED UPPER LOW IS CONTINUING ITS SLOW DRIFT NORTH EARLY THIS MORNING ACROSS NORTHWEST MISSOURI. THE LOW IS BEGINNING TO OPEN UP INTO MORE OF A WAVE AND WILL GET SWEPT NORTHEAST IN THE WESTERLIES TODAY ACROSS SOUTHEAST IOWA AND INTO WISCONSIN. DEEP UNSEASONABLE MOISTURE REMAINS IN PLACE ACROSS THE CWA WITH PWATS AROUND 1.85 INCHES...SOME 150-200 PERCENT ABOVE NORMAL THIS WILL ALLOW ANY TRAINING CONVECTION TO PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...SIMILAR TO WHAT HAPPENED YESTERDAY ACROSS MADISON COUNTY WHERE SOME 6 TO 9 INCHES OF RAIN WAS OBSERVED. OTHER THAN ONE PERSISTENT BAND OF SHOWERS ACROSS THE FAR EASTERN COUNTIES...THE RADAR SCOPE IS FAIRLY CLEAR EARLY THIS MORNING ACROSS THE CWA. THIS WONT LAST FOR LONG THOUGH...AS DIURNAL UPSWING IN CONVECTION IS ONCE AGAIN EXPECTED WITH GREATEST CONCENTRATION ALONG AND EAST OF THE MISSISSIPPI RIVER WHERE A PERSISTENT ZONE OF LOW LEVEL MOISTURE CONVERGENCE WILL SET UP BY LATE MORNING AND SLOWLY ADVECT NORTHEAST WITH SURFACE LOW DURING THE AFTERNOON. IF ENOUGH INSTABILITY CAN BE REALIZED...THE THREAT FOR ROTATING STORMS AND BRIEF TORNADO TOUCHDOWNS WILL ONCE AGAIN REAR ITS UGLY HEAD ACROSS OUR WEST CENTRAL ILLINOIS COUNTIES THIS AFTERNOON. TEMPERATURES WILL CONTINUE TO BE HIGHLY DEPENDANT ON CLOUD COVER AND PRECIPITATION TODAY...ONLY 15 MINUTES OF FILTERED SUNSHINE CAN BOOST YOU OVER 80 DEGREES IN THIS AIRMASS. OTHER THAN THE WEAK COLD FRONT DROPPING SOUTH INTO NORTHERN MISSOURI ...I REALLY CANT HANG MY HAT ON ANY FEATURE TO PRODUCE RAINFALL TONIGHT. WILL MAINTAIN LOW CHANCE POPS TO ACCOUNT FOR ANY DIURNAL CONVECTION THAT WILL DIMINISH DURING THE EVENING...AND ANY RENEGADE SHOWERS THAT DEVELOP OVERNIGHT IN THE WARM SECTOR. WEDNESDAYS PRECIPITATION CHANCES WILL BE HIGHLY DEPENDANT UPON THE LOCATION OF THE FRONT AND THE INSTABILITY THAT IS REALIZED AHEAD OF IT. BOTH NAM AND GFS SUPPORT THE HIGHEST POPS BEING LOCATED ACROSS THE SOUTHEASTERN THIRD OF THE CWA - WHERE A WINDOW OF OPPORTUNITY EXISTS FOR CONVECTIVE INITIATION LATE WEDNESDAY MORNING AND AFTERNOON AHEAD OF THE WEAK COLD FRONT. MODEL GUIDANCE WOULD SUGGEST THAT THURSDAY WILL BE OVERCAST WITH A GOOD CHANCE OF DRIZZLE/SPRINKLES AS THE UPPER TROF PASSES OVERHEAD. IF THIS WAS MARCH...I MAY BUY INTO THE NAMS 2M TEMPERATURES IN THE 50S AND LOWER 60S...BUT ITS LATE MAY AND ANY SUNSHINE WILL SPIKE THOSE TEMPERATURES EASILY INTO THE 70S. THEREFORE...I HAVE SIDED CLOSER TO THE MAV MOS GUIDANCE. CLEARING SKIES AND MODERATING TEMPERATURES IS EXPECTED FRIDAY THROUGH SUNDAY. ALL IN ALL...LOOKS TO BE A DRY AND PLEASANT LAST WEEKEND OF MAY. CVKING && .AVIATION... /1235 PM CDT TUE MAY 26 2009/ FOR THE 18Z TAFS...PREDOMINANTLY MVFR CIGS TO REMAIN OVER THE AREA THRU THE VALID TAF PERIOD...WITH DIURNAL CU/SC INTO THE EARLY EVENING HOURS AND CLOUDS FILLING IN LATER THIS EVENING AND OVERNIGHT IN THE WAKE OF PASSAGE OF THE WEAK LO MOVING THRU NRN MO ATTM. MUCH OF THE PCPN ACTIVITY WILL BE TO THE N AND E OF KSTL INTO THIS EVENING WITH PCPN THEN DISSIPATING/EXITING AFTERWARDS. SLOW MOVING CDFNT WILL ENABLE LO CLOUD FORMATION LATE TONIGHT THRU MID WEDNESDAY MORNING WITH THE POTENTIAL FOR IFR CIGS...ESPECIALLY FOR KUIN AND KCOU. WINDS WILL GRADUALLY VEER SWLY AND WLY THRU THE VALID TAF PERIOD...WITH SPEEDS MAINLY BLO 10KTS SAVE THIS AFTN WHERE SUSTAINED SPEEDS 10-12KTS WILL BE COMMON OUT OF THE S-SW. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 3:38 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 338 AM CDT TUE MAY 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 338 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ONCE AGAIN BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION. IN ADDITION...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS ILLINOIS...BRIEFLY PRODUCING GUSTY WINDS OR PERHAPS A WEAK SHORT-LIVED TORNADO. MODERATE TO MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON WEDNESDAY ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 26, 7:52 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1211 PM HEAVY RAIN GLEN CARBON 38.76N 89.97W
05/25/2009 M2.00 INCH MADISON IL TRAINED SPOTTER
TOTAL SO FAR...NO FLOODING OBSERVED AT TIME OF CALL
0138 PM FUNNEL CLOUD 5 SE COFFEEN 39.04N 89.32W
05/25/2009 MONTGOMERY IL PUBLIC
REPORT RELAYED BY MONTGOMERY COUNTY 911...FUNNEL CLOUD
BRIEFLY APPROACHED GROUND AND THEN DISSIPATED
0150 PM FUNNEL CLOUD 5 SW CARLINVILLE 39.23N 89.95W
05/25/2009 MACOUPIN IL TRAINED SPOTTER
0212 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
REPORTED DRAINAGE DITCHES OVERFLOWING...STANDING WATER
IN FIELDS...AND AN AVERAGE OF 3 INCHES OF WATER ON
ROADWAYS
0227 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
05/25/2009 M4.00 INCH MADISON IL TRAINED SPOTTER
TOTAL SINCE MIDNIGHT...CREEKS OBSERVED TO BE
OVERFLOWING...MINOR ROAD FLOODING
0229 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL LAW ENFORCEMENT
MADISON COUNTY S.O. RELAYED SEVERAL REPORTS AROUND
EDWARDSVILLE AND POINTS NORTH OF WATER FLOWING OVER
COUNTY AND SECONDARY ROADS...NO ROADS CLOSED IN THE
COUNTY AT THIS TIME DUE TO FLOODING
0237 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
REPORTED 6 TO 8 INCHES OF WATER FLOWING ACROSS
ROADS...WATER STILL RISING
0311 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
SOME ROADS NEAR DOWNTOWN EDWARDSVILLE ARE IMPASSABLE...
12+ INCHES OF WATER IN LOW SPOTS
0344 PM HEAVY RAIN COLLINSVILLE 38.68N 90.00W
05/25/2009 M3.50 INCH MADISON IL TRAINED SPOTTER
TOTAL SO FAR...STILL RAINING AT TIME OF REPORT
0347 PM FUNNEL CLOUD 3 ESE STAUNTON 39.00N 89.74W
05/25/2009 MADISON IL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD ALONG HIGHWAY 55 BETWEEN
MILE MARKERS 37 AND 41...RELAYED BY ILLINOIS STATE
POLICE
0359 PM FUNNEL CLOUD BENLD 39.09N 89.80W
05/25/2009 MACOUPIN IL LAW ENFORCEMENT
FUNNEL CLOUD BRIEFLY VISIBLE...QUICKLY DISSIPATED
0400 PM FLASH FLOOD BUNKER HILL 39.04N 89.95W
05/25/2009 MACOUPIN IL LAW ENFORCEMENT
MACOUPIN COUNTY S.O. RELAYED INFO THAT ALL ROADS IN AND
OUT OF BUNKER HILL WERE CLOSED FOR A WHILE THIS
AFTERNOON...BUT ARE NOW OPEN. S.O. ALSO STATED THAT
WATER WAS UP TO THE BOTTOM OF VEHICLE DOORS EARLIER BUT
BUNKER HILL IS STILL EXPERIENCING FLOODING.
0433 PM HEAVY RAIN 2 WSW STAUNTON 39.00N 89.82W
05/25/2009 M2.58 INCH MADISON IL TRAINED SPOTTER
1.76 INCHES IN PAST HOUR...STANDING WATER IN FIELDS AND
STREET FLOODING OBSERVED
0452 PM HEAVY RAIN PACIFIC 38.48N 90.75W
05/25/2009 M1.25 INCH FRANKLIN MO TRAINED SPOTTER
MINOR ROAD FLOODING OBSERVED
0600 PM FLASH FLOOD 5 N PACIFIC 38.55N 90.75W
05/25/2009 FRANKLIN MO LAW ENFORCEMENT
FIDDLE CREEK ROAD AND LITTLE TAVERN ROAD CLOSED DUE TO
FLOODING. THEY HAVE NOW REOPENED. TIME ESTIMATED.
0750 PM HEAVY RAIN 5 ENE DORSEY 39.00N 89.92W
05/25/2009 M4.25 INCH MADISON IL TRAINED SPOTTER
0800 PM HEAVY RAIN 2 S PRAIRIETOWN 38.94N 89.92W
05/25/2009 E7.50 INCH MADISON IL PUBLIC
NEAR HOLIDAY SHORES
0800 PM HEAVY RAIN 3 SSW PRAIRIETOWN 38.93N 89.94W
05/25/2009 E8.00 INCH MADISON IL PUBLIC
NEAR HOLIDAY SHORES
0815 PM HEAVY RAIN 4 E BETHALTO 38.90N 89.97W
05/25/2009 M7.47 INCH MADISON IL TRAINED SPOTTER
0830 PM FLASH FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL FIRE DEPT/RESCUE
EDWARDSVILLE F. D. RELAYED INFO ABOUT A 40 FT. MUD
SLIDE ON FLORIDA ST. NEAR THE OLD SHALE
QUARRY...NUMEROUS BASEMENTS FLOODED AND...OR WALLS
PARTIALLY COLLAPSED...CURRENTLY PERFORMING WATER RESCUE
ON CAHOKIA CREEK DIVERSION CANAL...NUMEROUS ROADS AROUND
TOWN HAVE WASHED OUT
0900 PM HEAVY RAIN 3 NNW CARPENTER 38.93N 89.92W
05/25/2009 E6.00 INCH MADISON IL TRAINED SPOTTER
0946 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
05/25/2009 M6.84 INCH MADISON IL BROADCAST MEDIA
1015 PM HEAVY RAIN GLEN CARBON 38.76N 89.97W
05/25/2009 M4.50 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902067 LSX0902068 LSX0902069 LSX0902070 LSX0902071
LSX0902072 LSX0902073 LSX0902074 LSX0902075 LSX0902076 LSX0902077
LSX0902078 LSX0902079 LSX0902080 LSX0902081 LSX0902082 LSX0902083
LSX0902084 LSX0902085 LSX0902086 LSX0902087 LSX0902089 LSX0902088
SIPPRELLLocal storm report, May 26, 9:41 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1211 PM HEAVY RAIN GLEN CARBON 38.76N 89.97W
05/25/2009 M2.00 INCH MADISON IL TRAINED SPOTTER
TOTAL SO FAR...NO FLOODING OBSERVED AT TIME OF CALL
0138 PM FUNNEL CLOUD 5 SE COFFEEN 39.04N 89.32W
05/25/2009 MONTGOMERY IL PUBLIC
REPORT RELAYED BY MONTGOMERY COUNTY 911...FUNNEL CLOUD
BRIEFLY APPROACHED GROUND AND THEN DISSIPATED
0150 PM FUNNEL CLOUD 5 SW CARLINVILLE 39.23N 89.95W
05/25/2009 MACOUPIN IL TRAINED SPOTTER
0212 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
REPORTED DRAINAGE DITCHES OVERFLOWING...STANDING WATER
IN FIELDS...AND AN AVERAGE OF 3 INCHES OF WATER ON
ROADWAYS
0227 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
05/25/2009 M4.00 INCH MADISON IL TRAINED SPOTTER
TOTAL SINCE MIDNIGHT...CREEKS OBSERVED TO BE
OVERFLOWING...MINOR ROAD FLOODING
0229 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL LAW ENFORCEMENT
MADISON COUNTY S.O. RELAYED SEVERAL REPORTS AROUND
EDWARDSVILLE AND POINTS NORTH OF WATER FLOWING OVER
COUNTY AND SECONDARY ROADS...NO ROADS CLOSED IN THE
COUNTY AT THIS TIME DUE TO FLOODING
0237 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
REPORTED 6 TO 8 INCHES OF WATER FLOWING ACROSS
ROADS...WATER STILL RISING
0311 PM FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL TRAINED SPOTTER
SOME ROADS NEAR DOWNTOWN EDWARDSVILLE ARE IMPASSABLE...
12+ INCHES OF WATER IN LOW SPOTS
0344 PM HEAVY RAIN COLLINSVILLE 38.68N 90.00W
05/25/2009 M3.50 INCH MADISON IL TRAINED SPOTTER
TOTAL SO FAR...STILL RAINING AT TIME OF REPORT
0347 PM FUNNEL CLOUD 3 ESE STAUNTON 39.00N 89.74W
05/25/2009 MADISON IL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD ALONG HIGHWAY 55 BETWEEN
MILE MARKERS 37 AND 41...RELAYED BY ILLINOIS STATE
POLICE
0359 PM FUNNEL CLOUD BENLD 39.09N 89.80W
05/25/2009 MACOUPIN IL LAW ENFORCEMENT
FUNNEL CLOUD BRIEFLY VISIBLE...QUICKLY DISSIPATED
0400 PM FLASH FLOOD BUNKER HILL 39.04N 89.95W
05/25/2009 MACOUPIN IL LAW ENFORCEMENT
MACOUPIN COUNTY S.O. RELAYED INFO THAT ALL ROADS IN AND
OUT OF BUNKER HILL WERE CLOSED FOR A WHILE THIS
AFTERNOON...BUT ARE NOW OPEN. S.O. ALSO STATED THAT
WATER WAS UP TO THE BOTTOM OF VEHICLE DOORS EARLIER BUT
BUNKER HILL IS STILL EXPERIENCING FLOODING.
0433 PM HEAVY RAIN 2 WSW STAUNTON 39.00N 89.82W
05/25/2009 M2.58 INCH MADISON IL TRAINED SPOTTER
1.76 INCHES IN PAST HOUR...STANDING WATER IN FIELDS AND
STREET FLOODING OBSERVED
0452 PM HEAVY RAIN PACIFIC 38.48N 90.75W
05/25/2009 M1.25 INCH FRANKLIN MO TRAINED SPOTTER
MINOR ROAD FLOODING OBSERVED
0600 PM FLASH FLOOD 5 N PACIFIC 38.55N 90.75W
05/25/2009 FRANKLIN MO LAW ENFORCEMENT
FIDDLE CREEK ROAD AND LITTLE TAVERN ROAD CLOSED DUE TO
FLOODING. THEY HAVE NOW REOPENED. TIME ESTIMATED.
0750 PM HEAVY RAIN 5 ENE DORSEY 39.00N 89.92W
05/25/2009 M4.25 INCH MADISON IL TRAINED SPOTTER
0800 PM HEAVY RAIN 2 S PRAIRIETOWN 38.94N 89.92W
05/25/2009 E7.50 INCH MADISON IL PUBLIC
NEAR HOLIDAY SHORES
0800 PM HEAVY RAIN 3 SSW PRAIRIETOWN 38.93N 89.94W
05/25/2009 E8.00 INCH MADISON IL PUBLIC
NEAR HOLIDAY SHORES
0815 PM HEAVY RAIN 4 E BETHALTO 38.90N 89.97W
05/25/2009 M7.47 INCH MADISON IL TRAINED SPOTTER
0830 PM FLASH FLOOD EDWARDSVILLE 38.80N 89.97W
05/25/2009 MADISON IL FIRE DEPT/RESCUE
EDWARDSVILLE F. D. RELAYED INFO ABOUT A 40 FT. MUD
SLIDE ON FLORIDA ST. NEAR THE OLD SHALE
QUARRY...NUMEROUS BASEMENTS FLOODED AND...OR WALLS
PARTIALLY COLLAPSED...CURRENTLY PERFORMING WATER RESCUE
ON CAHOKIA CREEK DIVERSION CANAL...NUMEROUS ROADS AROUND
TOWN HAVE WASHED OUT
0900 PM HEAVY RAIN 3 NNW CARPENTER 38.93N 89.92W
05/25/2009 E6.00 INCH MADISON IL TRAINED SPOTTER
0946 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
05/25/2009 M6.84 INCH MADISON IL BROADCAST MEDIA
1015 PM HEAVY RAIN GLEN CARBON 38.76N 89.97W
05/25/2009 M4.50 INCH MADISON IL TRAINED SPOTTER
0800 AM HEAVY RAIN 1 SE MANCHESTER 38.58N 90.50W
05/26/2009 M2.03 INCH ST. LOUIS MO PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 1 SSW HAZELWOOD 38.76N 90.37W
05/26/2009 M2.01 INCH ST. LOUIS MO ASOS
24 HOUR AMOUNT.
0800 AM HEAVY RAIN 2 WSW STAUNTON 39.00N 89.82W
05/26/2009 M3.53 INCH MADISON IL PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 3 SW CARLINVILLE 39.25N 89.92W
05/26/2009 M2.88 INCH MACOUPIN IL PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 1 NNW WOOD RIVER 38.88N 90.09W
05/26/2009 M2.30 INCH MADISON IL PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 1 ENE GRANITE CITY 38.72N 90.11W
05/26/2009 M2.38 INCH MADISON IL PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 5 WNW BELLEVILLE 38.56N 90.09W
05/26/2009 M2.20 INCH ST. CLAIR IL PUBLIC
COCORAHS REPORT. 24 HOUR AMOUNT.
0800 AM HEAVY RAIN 2 W EDWARDSVILLE 38.80N 90.00W
05/26/2009 M6.43 INCH MADISON IL CO-OP OBSERVER
24 HOUR AMOUNT.
&&
EVENT NUMBER LSX0902067 LSX0902068 LSX0902069 LSX0902070 LSX0902071
LSX0902072 LSX0902073 LSX0902074 LSX0902075 LSX0902076 LSX0902077
LSX0902078 LSX0902079 LSX0902080 LSX0902081 LSX0902082 LSX0902083
LSX0902084 LSX0902085 LSX0902086 LSX0902087 LSX0902089 LSX0902088
LSX0902090 LSX0902091 LSX0902092 LSX0902093 LSX0902094 LSX0902095
LSX0902096 LSX0902097
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
| May 26, 12:59 AM CDT | Areal Flood Warning | LSX | Madison | 9 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.